Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 7, 2018, 1:15 AM EDT for Medina County, Summit County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 1:15 AM EDT (05:15 UTC)
- Expired
- Aug 7, 2018, 2:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
Counties Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 23 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
916
WWUS81 KCLE 070515
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
115 AM EDT TUE AUG 7 2018
OHZ010-011-020-021-030-031-070615-
Summit-Medina-Lorain-Cuyahoga-Ashland-Wayne-
115 AM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...MEDINA...
NORTHEASTERN ASHLAND...SUMMIT...NORTHERN WAYNE AND EASTERN LORAIN
COUNTIES...
At 114 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Westlake to near Strongsville to near
Lodi to near Polk. Movement was east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cleveland, Akron, Medina, Ashland, Parma, Lakewood, Cuyahoga Falls,
Euclid, Cleveland Heights, Strongsville, Brunswick, Westlake, North
Royalton, North Ridgeville, Kent, Barberton, Green, Solon, Avon Lake
and Hudson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4087 8231 4128 8200 4153 8203 4149 8188
4148 8171 4163 8149 4157 8148 4157 8140
4145 8139 4142 8137 4142 8139 4099 8139
4098 8142 4091 8142 4091 8163
TIME...MOT...LOC 0514Z 264DEG 29KT 4147 8191 4130 8190 4112 8203 4091
8220
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:01 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 1:01 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 101 AM EDT Tue Aug 7 2018 ...06z Aviation TAF and Near Term Forecast Update... .SYNOPSIS... High pressure over the mid Atlantic states will weaken and allow a cold front will move east into the region late tonight. The front will stall across in the area Tuesday. Low pressure will move east across Ohio along the boundary Wednesday. Weak high pressure will build in for Thursday. && .NEAR TERM /THROUGH TONIGHT/... Strong convection is slowly weakening with a broken line of showers and storms slowly moving across northern Ohio. There still could be some gusty winds up to 45 mph associated with a stronger storm or gust front through 3 am. Forecast has been updated with the line slowly moving east-southeast across the area. Looks like the severe weather threat is mainly over for tonight. There are no changes at this time for the forecast tomorrow into tomorrow evening. The frontal boundary will stall out in the area with additional scattered showers and storms expected to develop tomorrow afternoon. Previous discussion... Radar shows isolated convection now along the lake breeze east of KCLE and nothing much more across northern OH or nwrn PA. To our west however convection across southern lower MI is moving east. The HRRR looks to be having trouble with this so confidence in its evolution is low. Movement is primarily east however if the line develops further south it would time into or at least near KTOL by around 5pm. A severe thunderstorm watch is just to our west. Capes feeding into the line of storms are between 2K and 4K J/kg would would expect storms to be energetic as they move in. The HRRR may have a better handle on subsequent convection which it develops to our west/northwest and moves in after 00Z affecting most if not all locations through the night. Will have likely pops most places with cat pops northwest. Tuesday would expect showers and thunderstorms to redevelop as a cold front drifts in from the northwest, eventually stalling across the area or just to our southeast. Models bring a short wave east across the region Tuesday night. With moisture remaining in place will have chance pops for the evening increasing to likely overnight with the best energy. Highs Tuesday low to mid 80s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A somewhat active latter half of the week begins Wednesday with a cold front draped across the area in the morning, moving east out of the area by the afternoon. Opted for minor changes to pops during the day, pushing the likely pops a bit further east , but have retained mid/high chance pops for most of the area with some reinforcing mid level energy pushing across the area Wednesday. Surface high pressure will regain control across the region Wednesday night into Thursday, and have opted for a dry forecast Wednesday night through Thursday morning, although a piece of mid level energy tracking southeast through the southern Great Lakes may bring a stray shower Thursday morning into the afternoon. A stronger cold front will push south through the Great Lakes Thursday settling close to the region Thursday night and moving into the area on Friday. Pops increase from Thursday afternoon through Friday from north to south across the area, with the highest pops on Friday in the mid/high chance range. Kept temps close to previous forecast, leaning towards consensus MOS vs. raw guidance. The warmest day on Thursday could see highs in the mid 80s across the area. && .LONG TERM /FRIDAY THROUGH MONDAY/... Model trends are similar but still some doubt as to the timing of systems in the Long Term Forecast. Both models have low pressure system centered over Lake Erie by daybreak Saturday. After that models diverge. GFS pushes low SE of forecast area Saturday night, then it lifts north over the area again by daybreak Monday. ECMWF on the other hand moves the low east of the forecast area Saturday night then moves next system over the area late Sunday into Monday. Best chance for convection sometime Friday night into Saturday. Timing still in doubt so went scattered -tsra both periods. Kept Saturday night into Sunday dry then low chance pops from Sunday night into Monday. Temps should remain near normal. && .AVIATION /06Z Tuesday THROUGH Saturday/... TAF sites will see variable conditions for the rest of the night through early Tuesday morning due to a line of strong convection moving across northern Ohio into NW Pennsylvania. Pilots can expect mainly MFVR ceilings and visibility drops near and under heavier showers and storms through 09z. There could be some brief IFR conditions. Winds around storms will be variable between 10 and 20 knots at the surface. Outside of storms, winds will be around 5 knots from south- southwest. Convection should weaken to scattered showers through early morning. Ceilings will start out MVFR in the morning and become VRF by late morning or midday. We can expected additional scattered showers closer to Lake Erie and scattered convection closer to central Ohio into eastern Ohio Tuesday afternoon. This is covered with VC at this time due to low confidence of exact impacts and timing. OUTLOOK...Non-VFR possible with patchy morning BR. Non-VFR likely in thunderstorms Tuesday afternoon through Wednesday. && .MARINE... Quiet conditions expected on the lake through the rest of the week as high pressure remains centered south of the lake as a cold front slowly approaches from the northwest. The front will move across the lake Tuesday night into Wednesday, with southwest winds becoming northwest behind the front. Winds will quickly return to west/southwest flow by Thursday as high pressure builds back across the lake. Another stronger cold front will push south across the lake on Friday with winds becoming northerly. Winds through the period will generally be 10 kts or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...Griffin SHORT TERM...Greenawalt LONG TERM...DJB AVIATION...Griffin MARINE...Greenawalt
Hazardous weather outlook, Aug 6, 5:44 AM EDT, 19 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 544 AM EDT Mon Aug 6 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 544 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 11:40 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 2 NE LORAIN 41.47N 82.15W
08/06/2018 LORAIN OH EMERGENCY MNGR
TREES INTO HOUSES, WIRES DOWN FROM STATE
ROUTE 611 NORTH TO ALONG STATE 6 TO
SHEFFIELD LAKE.
&&Local storm report, Aug 6, 11:51 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 N CLEVELAND 41.51N 81.67W
08/06/2018 CUYAHOGA OH PUBLIC
A PICTURE FROM SOCIAL MEDIA SHOWED LARGE
TREE LIMB BLOWN DOWN AND BLOCKING ROAD NEAR
2000 E 31ST STREET.
&&
MGLocal storm report, Aug 7, 12:07 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1207 AM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND DMG BROOK PARK 41.40N 81.82W
08/06/2018 CUYAHOGA OH PUBLIC
TREE DOWN GLENWAY RD, TREE DOWN WITH
MULTIPLE POWER LINES DOWN.
&&Local storm report, Aug 7, 12:10 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1210 AM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 N CLEVELAND 41.51N 81.67W
08/06/2018 CUYAHOGA OH PUBLIC
A PICTURE FROM SOCIAL MEDIA SHOWED LARGE
TREE LIMB BLOWN DOWN AND BLOCKING ROAD NEAR
2000 E 31ST STREET.
1130 PM TSTM WND DMG 2 NE LORAIN 41.47N 82.15W
08/06/2018 LORAIN OH EMERGENCY MNGR
TREES INTO HOUSES, WIRES DOWN FROM STATE
ROUTE 611 NORTH TO ALONG STATE 6 TO
SHEFFIELD LAKE.
1053 PM TSTM WND GST 3 N CLEVELAND 41.52N 81.68W
08/06/2018 M40 MPH CUYAHOGA OH ASOS
1042 PM TSTM WND DMG CASTALIA 41.40N 82.81W
08/06/2018 ERIE OH PUBLIC
SEVERAL POLES AND TREES DOWN ON MAIN ST. AND
STATE ROUTE 269 NORTH TO STATE ROUTE 6.
1028 PM TSTM WND GST SANDUSKY 41.45N 82.71W
08/06/2018 M55 MPH ERIE OH TRAINED SPOTTER
TSTM WITH WIND AND HEAVY RAIN.
0817 PM FUNNEL CLOUD 2 WNW MAUMEE 41.58N 83.69W
08/06/2018 LUCAS OH LAW ENFORCEMENT
FUNNEL CLOUD I475 AND DUSSEL DR.
0510 PM TSTM WND DMG 2 N HUNTING VALLEY 41.50N 81.41W
08/06/2018 CUYAHOGA OH PUBLIC
TREE DOWN CHAGRIN RIVER RD AND CEDAR.
0503 PM TSTM WND DMG 1 SSW GATES MILLS 41.52N 81.42W
08/06/2018 CUYAHOGA OH PUBLIC
TREES AND WIRES DOWN.
0439 PM TSTM WND DMG 1 SW GATES MILLS 41.52N 81.42W
08/06/2018 CUYAHOGA OH PUBLIC
TREE DOWN IN THE WEST BOUND LANE OF GATES
MILLS BLVD.
0436 PM TSTM WND DMG WICKLIFFE 41.60N 81.47W
08/06/2018 LAKE OH PUBLIC
WIRES AND TREES DOWN, ROCKEFELLER RD. THE
ROAD WAS COMPLETELY BLOCKED.
0415 PM TSTM WND GST 1 ENE RICHMOND HEIGHTS 41.57N 81.48W
08/06/2018 M58 MPH CUYAHOGA OH PUBLIC
&&Special weather statement, Aug 7, 12:35 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1235 AM EDT TUE AUG 7 2018
OHZ009-010-019-020-030-070515-
Huron-Erie-Medina-Lorain-Ashland-
1235 AM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HURON...ERIE...
WESTERN MEDINA...NORTHERN ASHLAND AND LORAIN COUNTIES...
At 1234 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Vermilion to near
Wakeman to 7 miles southwest of New London. Movement was east at 30
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lorain, Elyria, Medina, Western Vermilion, Vermilion, North
Ridgeville, Avon Lake, Amherst, Grafton, Wellington, Lodi, New
London, Wakeman, Chippewa Lake, Avon, Sheffield Lake, Eaton, Oberlin,
Sheffield and Sullivan.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4099 8245 4143 8241 4154 8199 4150 8197
4135 8197 4135 8188 4099 8190
TIME...MOT...LOC 0434Z 258DEG 26KT 4151 8231 4127 8233 4100 8250Special weather statement, Aug 7, 1:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
115 AM EDT TUE AUG 7 2018
OHZ010-011-020-021-030-031-070615-
Summit-Medina-Lorain-Cuyahoga-Ashland-Wayne-
115 AM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...MEDINA...
NORTHEASTERN ASHLAND...SUMMIT...NORTHERN WAYNE AND EASTERN LORAIN
COUNTIES...
At 114 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Westlake to near Strongsville to near
Lodi to near Polk. Movement was east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cleveland, Akron, Medina, Ashland, Parma, Lakewood, Cuyahoga Falls,
Euclid, Cleveland Heights, Strongsville, Brunswick, Westlake, North
Royalton, North Ridgeville, Kent, Barberton, Green, Solon, Avon Lake
and Hudson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4087 8231 4128 8200 4153 8203 4149 8188
4148 8171 4163 8149 4157 8148 4157 8140
4145 8139 4142 8137 4142 8139 4099 8139
4098 8142 4091 8142 4091 8163
TIME...MOT...LOC 0514Z 264DEG 29KT 4147 8191 4130 8190 4112 8203 4091
8220The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:54 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 6, 10:07 PM EDT | Special Weather Statement | CLE | Erie, Huron, Sandusky, Seneca | 53 min |
| Aug 6, 10:13 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 47 min |
| Aug 6, 10:34 PM EDT | Special Weather Statement | CLE | Hancock, Wood | 56 min |
| Aug 6, 11:01 PM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain | 59 min |
| Aug 6, 11:09 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 66 min |
| Aug 6, 11:16 PM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 44 min |
| Aug 6, 11:36 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| Aug 6, 11:39 PM EDT | Special Weather Statement | CLE | Geauga, Lake, Portage | 66 min |
| Aug 6, 11:57 PM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 3 hr |
| Aug 7, 12:35 AM EDT | Special Weather Statement | CLE | Lorain, Medina | 40 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.